MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: postal code = (b)(6) phone =(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, a flexor ansel guiding sheath separated, and more than fifteen centimeters of the sheath remained in the patient.Per the reporter, the patient will have to be completely anesthetized, and a surgical opening may be required to recover the separated portion of the device from the patient.Additional information has been requested.
 
Event or Problem Description
Additional information was received 19jan2026.The intended procedure reportedly involved dilation and stent placement within the femoral artery, via contralateral access in the left femoral artery.It is unknown if the access site was scarred or if the anatomy was stenosed, tortuous, or calcified.Another manufacturer¿s wire guide was used with the sheath.An unspecified 5mm x 200mm balloon was advanced through the sheath and used to dilate the external iliac stent and the left common femoral artery.Resistance was not encountered upon insertion or removal of any device through the sheath.As the user attempted to remove the sheath after balloon dilation, with the wire and balloon catheter in the sheath lumen, resistance was encountered, and the sheath separated into two sections.The dilator was not reinserted prior to sheath removal.The proximal section of the sheath was removed from the patient; however, the distal section was stuck in the femoral artery.The procedure was reportedly ¿split¿, and the distal fragment was removed during a surgical cut-down.Per the reporter, the patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, a flexor ansel guiding sheath separated, and more than fifteen centimeters of the sheath remained in the patient.Per the reporter, the patient will have to be completely anesthetized, and a surgical opening may be required to recover the separated portion of the device from the patient.Additional information was received 19jan2026.The intended procedure reportedly involved dilation and stent placement within the femoral artery, via contralateral access in the left femoral artery.It is unknown if the access site was scarred or if the anatomy was stenosed, tortuous, or calcified.Another manufacturer¿s wire guide was used with the sheath.An unspecified 5mm x 200mm balloon was advanced through the sheath and used to dilate the external iliac stent and the left common femoral artery.Resistance was not encountered upon insertion or removal of any device through the sheath.As the user attempted to remove the sheath after balloon dilation, with the wire and balloon catheter in the sheath lumen, resistance was encountered, and the sheath separated into two sections.The dilator was not reinserted prior to sheath removal.The proximal section of the sheath was removed from the patient; however, the distal section was stuck in the femoral artery.The procedure was reportedly ¿split¿, and the distal fragment was removed during a surgical cut-down.Per the reporter, the patient did not experience any adverse effects due to this event.Additional/corrected information: b5, d4 (udi), d10, h6 (annex f).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional relevant complaints on the final or sub-assembly lots.The product ifu states ¿assess cause of resistance of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that unintended user error likely contributed to this event, as the user did not reinsert the dilator prior to removal of the sheath, which likely contributed to separation of the shaft.It is also possible that the stent damaged the sheath during attempted removal; however, this cannot be definitively determined.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23025948
Report Number1820334-2025-01126
Device Sequence Number9216777
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)280702(10)16677051
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number16677051
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.35 180CM WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown